Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 282, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 6, 2008, 2:41 PM CDT for Crawford County, Franklin County, Gasconade County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2008, 2:41 PM CDT (19:41 UTC)
- Expired
- Jun 6, 2008, 3:05 PM CDT
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Crawford County, MO, Franklin County, MO, Gasconade County, MO
The radar
The St Louis radar (KLSX), 72 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 12:13 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1408 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 563 m²/s²
- 0-3 km storm-relative helicity
- 601 m²/s²
- Significant tornado parameter
- 5.5
- Supercell composite
- 21.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 061942
SVRLSX
MOC055-071-073-062030-
/O.NEW.KLSX.SV.W.0282.080606T1941Z-080606T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CDT FRI JUN 6 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI
FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
SOUTHERN GASCONADE COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 330 PM CDT
* AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTHEAST OF CUBA...AND
MOVING NORTHEAST AT 64 MPH.
* LOCATIONS IMPACTED INCLUDE...
SULLIVAN...
ST. CLAIR...
PARKWAY...
UNION...
VILLA RIDGE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3817 9155 3854 9094 3836 9075 3817 9116
3808 9110 3794 9143
TIME...MOT...LOC 1941Z 232DEG 55KT 3813 9133
$$
TILLY2 follow-up statements
000 WWUS53 KLSX 061953 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 253 PM CDT FRI JUN 6 2008 MOC073-062003- /O.CAN.KLSX.SV.W.0282.000000T0000Z-080606T2030Z/ GASCONADE MO- 253 PM CDT FRI JUN 6 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GASCONADE COUNTY IS CANCELLED... LAT...LON 3827 9137 3854 9094 3836 9075 3816 9120 TIME...MOT...LOC 1953Z 233DEG 57KT 3825 9114 $$ MOC055-071-062030- /O.CON.KLSX.SV.W.0282.000000T0000Z-080606T2030Z/ CRAWFORD MO-FRANKLIN MO- 253 PM CDT FRI JUN 6 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR FRANKLIN AND NORTHEASTERN CRAWFORD COUNTIES... AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SULLIVAN...MOVING NORTHEAST AT 66 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... PARKWAY...ST. CLAIR...PINEY PARK...UNION...MOSELLE...ROBERTSVILLE AND VILLA RIDGE. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3827 9137 3854 9094 3836 9075 3816 9120 TIME...MOT...LOC 1953Z 233DEG 57KT 3825 9114 $$ TILLY
000 WWUS53 KLSX 062005 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 305 PM CDT FRI JUN 6 2008 MOC055-071-062015- /O.CAN.KLSX.SV.W.0282.000000T0000Z-080606T2030Z/ CRAWFORD MO-FRANKLIN MO- 305 PM CDT FRI JUN 6 2008 ...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN AND NORTHEASTERN CRAWFORD COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. THERE IS STILL A TORNADO WARNING IN EFFECT UNTIL 315 PM FOR EASTERN PORTIONS OF FRANKLIN COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM. LAT...LON 3827 9137 3854 9094 3836 9075 3816 9120 TIME...MOT...LOC 2005Z 233DEG 57KT 3836 9095 $$ TILLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:38 AM CDT, 8 hours 3 minutes earlier.
Area forecast discussion, Jun 6, 6:38 AM CDT, 8 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 638 AM CDT FRI JUN 6 2008 .DISCUSSION... /315 AM CDT FRI JUN 6 2008/ DEALING WITH ANOTHER ROUND OF THUNDERSTORMS EARLY THIS MORNING... WITH LINE OF STRONG TO SEVERE STORMS EXTENDING FROM JUST WEST OF QUINCY TO SPRINGFIELD...IN SOUTHWEST MISSOURI. THIS WILL BE THE MAIN FOCUS IN THE SHORT TERM. BOTH 00Z NAM AND GFS CONTINUE TO WASH OUT FRONTAL BOUNDARY THIS MORNING...BUT KEEP VIGOROUS SHORTWAVE SLIDING NORTHEASTWARD THROUGH THE REGION. THIS IN CONJUNCTION WITH BROAD CONFLUENT FLOW WILL HELP TO TRIGGER CONVECTION...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS TODAY AS ATMOSPHERE RECOVERS AHEAD OF THIS MORNING/S ACTIVITY. HAVE PLENTIFUL MOISTURE...MODERATE INSTABILITY...BUT WEAK LAPSE RATES AND LACK OF LARGE SCALE SUPPORT...SO SPC HAS DOWNGRADED MODERATE RISK TO SLIGHT RISK FOR ENTIRE CWA TODAY AND TONIGHT. WILL SEE HIGHER POPS SHIFT FURTHER TO THE EAST AND SOUTH OVER CWA BY THIS AFTERNOON. AS FOR TEMPS...EXPECT COOLER CONDITIONS IN THE WEST DUE TO RAIN AND CLOUDS WITH HIGHS ONLY IN THE MID 80S WHILE FAR EASTERN SECTIONS COULD REACH UPPER 80S TO AROUND 90. BY TONIGHT...MAIN ACTIVITY WILL BE OVER SOUTHERN HALF OF CWA...THEN IT WILL SHIFT NORTHWARD ON SATURDAY AS POSSIBLE WEAK BOUNDARY LIFTS NORTHWARD THROUGH REGION...SO KEPT CHANCE POPS FOR NORTHERN HALF OF CWA DURING THE MORNING HOURS BEFORE TAPERING OFF. FOR SATURDAY NIGHT THROUGH REST OF FORECAST PERIOD...BOUNDARY TO REMAIN NEARBY WITH SERIES OF STRONG SHORTWAVES MOVING FROM THE ROCKIES/CENTRAL PLAINS TO THE WESTERN GREAT LAKES THROUGH NEXT WEEK...DRAGGING THE FRONTAL BOUNDARY FURTHER SOUTH AND INCREASING OUR CHANCES OF THUNDERSTORMS. FOR NOW KEPT SLIGHT CHANCE POPS THROUGH THE PERIOD. SO NO MAJOR CHANGES MADE TO THE EXTENDED. BYRD && .AVIATION... /637 AM CDT FRI JUN 6 2008/ FOR THE 12Z TAFS... WIDESPREAD CONVECTION DURING THE EARLY MORNING HOURS ACROSS CENTRAL AND NORTHEAST MO HAS DIMINISHED CONSIDERABLY PAST 2 HOURS. A CLUSTER OF SHOWERS/THUNDERSTORMS WAS LOCATED OVER CENTRAL MO AT THIS TIME WITH THE SHOWERS MOVING TO THE NORTHEAST. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE LOCATED ACROSS THE AREA MAINLY DURING THE AFTERNOON AND EVENING HOURS. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 6, 1:01 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 101 PM CDT FRI JUN 6 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 101 PM CDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER SOUTHEAST AND EAST CENTRAL MISSOURI...AND SOUTHWEST ILLINOIS. DAMAGING WINDS...HEAVY RAIN...AND A FEW TORNADOES WILL BE POSSIBLE WITH THE STRONGER STORMS. OUTSIDE OF THE STORMS...STRONG SOUTH WINDS ARE EXPECTED...WITH GUSTS REACHING 35 MPH OVER PARTS OF CENTRAL AND NORTHEAT MISSOURI. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL CONTINUE SATURDAY MORNING ACROSS THE AREA. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON MONDAY. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Special weather statement, Jun 6, 1:25 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 125 PM CDT FRI JUN 6 2008 ILZ100>102-MOZ061-063>065-061915- MONROE IL-ST. CLAIR IL-MADISON IL-JEFFERSON MO-ST. LOUIS CITY MO- ST. LOUIS MO-ST. CHARLES MO- 125 PM CDT FRI JUN 6 2008 ...STRONG THUNDERSTORMS APPROACHING THE ST LOUIS METRO AREA... AT 122 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST NORTHEAST OF SULLIVAN...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WINDS AND HEAVY RAIN AS IT MOVES INTO THE ST LOUIS METRO AREA BETWEEN 2 AND 3 PM. THE MAIN THREAT WILL BE IN THOSE AREAS SOUTH OF THE MISSOURI RIVER IN MISSOURI....AS WELL AS THOSE AREAS ALONG AND SOUTH OF INTERSTATE 55 IN THE METRO EAST. THIS STORM MAY INTENSIFY...AND A TORNADO WATCH IS IN EFFECT. PEOPLE THROUGHOUT THE AREA SHOULD CAREFULLY MONITOR WEATHER DEVELOPMENTS OVER THE NEXT FEW HOURS. TRUETT
Special weather statement, Jun 6, 2:03 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 203 PM CDT FRI JUN 6 2008 ILZ100-101-MOZ061-063-064-062000- ST. CLAIR IL-MADISON IL-ST. LOUIS CITY MO-ST. LOUIS MO-ST. CHARLES MO- 203 PM CDT FRI JUN 6 2008 ...INTENSE THUNDERSTORMS APPROACHING THE ST LOUIS METRO AREA... AT 203 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF DITTMER...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WINDS AND HEAVY RAIN AS IT MOVES INTO SOUTHERN AND EASTERN SECTIONS OF THE ST LOUIS METRO AREA THROUGH 3 PM THIS AFTERNOON. THE MAIN THREAT WILL BE ALONG AND JUST SOUTH OF INTERSTATE 44 IN MISSOURI...AND ALONG AND EAST OF INTERSTATE 55 IN METRO EAST. IN ADDITION...A TORNADO WATCH IS IN EFFECT...AND RADAR HAS DETECTED POSSIBLE TORNADOES WITH THESE STORMS. PEOPLE THROUGHOUT THE AREA SHOULD CAREFULLY MONITOR WEATHER DEVELOPMENTS OVER THE NEXT FEW HOURS. TRUETT
Local storm report, Jun 6, 2:12 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
212 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0211 PM WALL CLOUD STEELEVILLE 38.01N 89.66W
06/06/2008 RANDOLPH IL LAW ENFORCEMENT
LOOKING TO THE SOUTHWEST
&&
EVENT NUMBER 00382
TILLYLocal storm report, Jun 6, 2:22 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
222 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0220 PM FUNNEL CLOUD CEDAR HILL 38.36N 90.64W
06/06/2008 JEFFERSON MO LAW ENFORCEMENT
PUBLIC REPORTED A DISSIPATING FUNNEL CLOUD NEAR CEDAR
HILL.
&&
EVENT NUMBER 00383
CARNEYLocal storm report, Jun 6, 2:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
236 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0234 PM FUNNEL CLOUD LEMAY 38.53N 90.28W
06/06/2008 ST. LOUIS MO TRAINED SPOTTER
STORM SPOTTER REPORTED A ROTATING FUNNEL CLOUD ABOUT 1
MILE SOUTHWEST OF JEFFERSON BARRACKS IN SOUTH ST. LOUIS
COUNTY.
&&
EVENT NUMBER 00384
CARNEYLocal storm report, Jun 6, 2:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
240 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0238 PM FUNNEL CLOUD SUNSET HILLS 38.54N 90.42W
06/06/2008 ST. LOUIS MO TRAINED SPOTTER
TWO REPORTS OF ROTATING CLOUDS NEAR ST. ANTHONYS
HOSPITAL AND NEAR LINDBERGH BLVD AND LEMAY FERRY ROAD.
&&
EVENT NUMBER 00385
JPKThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:52 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Monroe, Ralls | 38 min |
| Jun 6, 4:46 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Osage | 23 min |
| Jun 6, 10:31 AM CDT | River Flood Warning | LSX | Franklin, Warren | 18 days |
| Jun 6, 10:31 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 31 days |
| Jun 6, 1:15 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Jefferson, Washington | 45 min |
| Jun 6, 1:47 PM CDT | Tornado Warning | LSX | Franklin, Jefferson, Washington | 43 min |
| Jun 6, 1:51 PM CDT | Tornado Warning | LSX | Crawford | 54 min |
| Jun 6, 1:57 PM CDT | Flash Flood Warning | LSX | Crawford, Franklin, Washington | 8 hr |
| Jun 6, 2:21 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 39 min |
| Jun 6, 2:30 PM CDT | Tornado Warning | LSX | Crawford, Franklin, Jefferson, Washington | 45 min |
| Jun 6, 2:37 PM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Saint Louis, City of Saint Louis | 4 hr |
| Jun 6, 2:58 PM CDT | Flash Flood Warning | LSX | City of Saint Louis | 4 hr |
| Jun 6, 3:12 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis | 48 min |
| Jun 6, 3:52 PM CDT | Flash Flood Warning | LSX | Jefferson, Saint Louis | 4 hr |
| Jun 6, 5:57 PM CDT | Tornado Warning | LSX | Crawford, Washington | 48 min |
| Jun 6, 6:36 PM CDT | Tornado Warning | LSX | Washington | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.